MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PROVENA MIDLINE; MIDLINE CATHETER

C.R. BARD, INC. (BASD) -3006260740 PROVENA MIDLINE; MIDLINE CATHETER
Model Number N/A
Medical Device Problem Codes Product Quality Problem (1506); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported by medwatch that the bd provena midline catheter internal stiffening stylet appears to have a residue/substance present on newly opened sterile product; possibly shearing from t-lock assembly.This was on a newly opened package and was not used on a patient.Residue was noted on the internal guidewire when attempting to pull back after trimming the midline.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of foreign material on the stylet is confirmed but the root cause remains unknown.The product returned for evaluation was one 3fr sl provena midline catheter w/ t-lock assembly and hydrophilic stiffening stylet.A gross visual inspection of the returned unit found that the stylet had a white substance scattered along the length of the stylet.Inspection of the white substance under a microscope found that the material appeared bunched and peeling.Additionally, the material appeared to partially coat the stylet wire.The observed features indicated that the substance was likely the hydrophilic coating applied to the stylet during manufacturing.The coating was delaminated; however, the investigation did not identify any evidence to determine what caused the delamination of the coating.Potential factors which may have contributed to the observed defect include exposure to incompatible chemicals, unidentified environmental factors affecting the properties of the coating, withdrawal of the stylet through a dry t-lock prior to flushing the system, and withdrawal of the stylet across the edge of the t-lock body.Consequently, this complaint is confirmed as ¿cause unknown¿ at this time.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
PROVENA MIDLINE
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
yolanda thompson
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key23708175
Report Number3006260740-2025-09240
Device Sequence Number16109287
Product Code PND
UDI-Device Identifier00801741185076
UDI-Public(01)00801741185076(11)250722(17)260831(10)REKS3144
Combination Product (Y/N)Y
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K153393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberN/A
Device Catalogue NumberSP4153108DB
Device Lot NumberREKS3144
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2025
Supplement Date Received by Manufacturer02/26/2026
Initial Report FDA Received Date12/03/2025
Supplement Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown